MAUDE Adverse Event Report: CAREFUSION, INC JAMSHIDI NEEDLE BONE MARROW 13GX3.5 ASP; INSTRUMENT, BIOPSY

CAREFUSION, INC JAMSHIDI NEEDLE BONE MARROW 13GX3.5 ASP; INSTRUMENT, BIOPSY
Catalog Number DJ3513X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by customer while using the pediatric jamshidi (dj3513x) needle on a patient, the distal portion broke off and became lodged in the right anterior iliac spine.Verbatim: while using the pediatric jamshidi (dj3513x) needle on a patient, the distal portion broke off and became lodged in the right anterior iliac spine.Describe patient / (hcp) / user impact: orthopedic surgery is going to see the patient tomorrow afternoon to evaluate.Customer response received on 18-jun-2024: 1.Can you please provide the lot number associated with reported issue? i don't have this.2.Was the jamshidi needle broken off in right anterior iliac spine? yes, right anterior iliac spine.3.How was item piece retrieved from patient/procedure? tip of device remains lodged in the patient.4.Was there any medical intervention required including diagnostics, procedures, and treatment delay? additional radiographs were obtained to locate tip of device and patient followed up with orthopedic surgery for evaluation.5.What was the impact to the patient? any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.Patient now has foreign body lodged in right anterior iliac spine.As the foreign body is metal, this poses issues if patient needs mri later in life as the scan would potentially have increased artifact, making it difficult to interpret/read.Also, the metal would likely get very hot and as a result affect the surrounding tissue.6.Any special surgical intervention needed to remove the device remains from body? removal of the foreign body would require surgical intervention.Orthopedic surgery deemed the risk would outweigh the benefit of extracting the foreign body at this time.7.Was the procedure completed as planned? the bma/bx was completed under interventional radiological guidance as a courtesy so that sample could be obtained without causing further damage to the area where the foreign body was lodged.
 
Additional Manufacturer Narrative
(b)(4) initial emdr submission.Device problem code: a0401.Patient problem code: f19.No photos or physical samples that display the reported condition were available for investigation.A device history review could not be completed as no batch number was provided.Based on the available information we are not able to identify a root cause at this time.Should you experience any problems with our product, examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.Based on no sample, the investigation concluded, bd was not able to verify the indicated failure.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: no photos or physical samples that display the reported condition were available for investigation.A device history review could not be completed as no batch number was provided.Based on the available information we are not able to identify a root cause at this time.Should you experience any problems with our product, examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.Based on no sample, the investigation concluded, bd was not able to verify the indicated failure.
 
Event or Problem Description

Brand Name
JAMSHIDI NEEDLE BONE MARROW 13GX3.5 ASP
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key19566941
Report Number9680904-2024-00014
Device Sequence Number20368536
Product Code KNW
UDI-Device Identifier10885403087110
UDI-Public(01)10885403087110
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171531
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDJ3513X
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown